The Journal of emergency medicine · 2026
Emergency Department-Administered Extended-Release Buprenorphine After Fentanyl Overdose Reversed by Emergency Medical Services With Naloxone.
СтатьяНазвание и аннотация: Перевод пока не подготовлен
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Bascombe Kristen, Patregnani Michelle, Gubac Deidre, Authelet Kayla, Hern Gene, Anderson Erik, Simpson Nicholas S, Carroll Gerard, Herring Andrew A
Аннотация
BACKGROUND: Emergency Medical Services (EMS) providers are on the frontline of the opioid epidemic and administered naloxone to reverse suspected overdose over 442,000 times in 2024. Interest in EMS-initiated sublingual (SL) buprenorphine (BUP) exists; however, initiation of month-long extended-release buprenorphine (XR-BUP) in the immediate postoverdose period has not yet been described. The high risk of death from repeat overdose in patients with opioid use disorder (OUD) could be reduced by administration of XR-BUP. The purpose of this case report is to highlight the utility of EMS-initiated SL-BUP followed by XR-BUP to potentially improve care linkage and adherence to medication-assisted OUD treatment.
CASE REPORT: A bystander call to 911 dispatched a Basic Life Support (BLS) unit to an unresponsive 30-year-old man found with fentanyl-smoking paraphernalia. First responders administered 8 mg of intranasal naloxone. Paramedics arrived 8 min later and assessed the patient to be in opioid withdrawal with a Clinical Opiate Withdrawal Scale (COWS) score of 22. The patient reported using heroin or fentanyl and methamphetamine daily. After consent, paramedics administered 16 mg of SL-BUP. In the ED, an addiction medicine consult service administered a 300-mg monthly XR-BUP formulation. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: We report that rapid transition from naloxone reversal of overdose and EMS initiated SL-BUP to month-long XR-BUP is possible during a single emergency medicine encounter using a stepwise clinical pathway. We hope our observations encourage further prospective study of the intervention described as this may link patients to medication assisted OUD treatment, which decreases mortality in patients with OUD.
CASE REPORT: A bystander call to 911 dispatched a Basic Life Support (BLS) unit to an unresponsive 30-year-old man found with fentanyl-smoking paraphernalia. First responders administered 8 mg of intranasal naloxone. Paramedics arrived 8 min later and assessed the patient to be in opioid withdrawal with a Clinical Opiate Withdrawal Scale (COWS) score of 22. The patient reported using heroin or fentanyl and methamphetamine daily. After consent, paramedics administered 16 mg of SL-BUP. In the ED, an addiction medicine consult service administered a 300-mg monthly XR-BUP formulation. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: We report that rapid transition from naloxone reversal of overdose and EMS initiated SL-BUP to month-long XR-BUP is possible during a single emergency medicine encounter using a stepwise clinical pathway. We hope our observations encourage further prospective study of the intervention described as this may link patients to medication assisted OUD treatment, which decreases mortality in patients with OUD.